Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 15, NWS Sioux Falls, SD

April 9, 2011Hutchinson County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 9, 2011, 7:16 PM CDT for Hutchinson County, South Dakota. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2011, 7:16 PM CDT (00:16 UTC)
Expired
Apr 9, 2011, 7:45 PM CDT
In force
29 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
58.0 mph

County Hutchinson County, SD

The radar

The Sioux Falls radar (KFSD), 106 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 7:30 PM CDTHAIL 14 Sse Parkston, SDHAIL FELL FOR ABOUT 20 MINUTES. LARGEST HAILSTONES WERE QUARTER SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WUUS53 KFSD 100016
SVRFSD
SDC067-100045-
/O.NEW.KFSD.SV.W.0015.110410T0016Z-110410T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
716 PM CDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 745 PM CDT

* AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR TRIPP...OR 28 MILES EAST OF LAKE
  ANDES...AND MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARKSTON AROUND 735 PM CDT...
  DIMOCK AROUND 745 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4324 9812 4337 9812 4349 9810 4347 9771
      4321 9784
TIME...MOT...LOC 0017Z 191DEG 22KT 4327 9800
WIND...HAIL <58MPH 1.00IN

$$

CJ
1 follow-up statement
754 
WWUS53 KFSD 100026
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
726 PM CDT SAT APR 9 2011

SDC067-100045-
/O.CON.KFSD.SV.W.0015.000000T0000Z-110410T0045Z/
HUTCHINSON SD-
726 PM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HUTCHINSON COUNTY UNTIL 745 PM CDT...

AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 5 MILES SOUTH OF PARKSTON...OR 28 MILES SOUTH OF
MITCHELL...MOVING NORTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARKSTON AROUND 735 PM CDT...
  DIMOCK AROUND 745 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4330 9780 4331 9810 4337 9812 4349 9809
      4347 9771
TIME...MOT...LOC 0027Z 191DEG 22KT 4335 9794
WIND...HAIL <58MPH 1.00IN

$$

CJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:40 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Apr 9, 3:40 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
340 PM CDT SAT APR 9 2011

.DISCUSSION...
SURFACE WARM FRONT HAS NOW APPROACHED SIOUX CITY...WITH THE AREA
CLEAR OF LOW CLOUDS TO THE SOUTH OF THAT FRONT. FOR INSTANCE MANY
TEMPERATURES IN EASTERN NE AND SW IA HAVE WARMED WELL INTO THE 80S.
THERE IS COPIUS AMOUNTS OF LOW LEVEL THTE ADVECTION AND WARM AIR
ADVECTION TONIGHT ACROSS MUCH OF THIS FA. SO THE MILLION DOLLAR
QUESTION IS WHEN...AND WHERE WILL THE CAP BREAK TO ALLOW FOR
THUNDERSTORM DEVELOPMENT. CURRENTLY...THOUGHTS ARE THAT CONVECTIVE
INITIATION MAY FIRST FORM DOWNSTREAM TO THE SOUTH OR SOUTHEAST OF
THIS AREA WHERE THE TEMPERATURES HAVE REALLY WARMED. THE CONVECTION
SHOULD THEN PROCEED NORTHEASTWARD WHERE THE 0-6KM MEAN WIND IS 210
DEGREES AT 35 TO 40 KNOTS. THIS PLACES NW IA AND IMMEDIATE ADJACENT
AREAS AT A RISK FOR SEVERE WEATHER THIS EVENING. A SEVERE WEATHER
CHECKLIST DONE EARLIER TODAY FOR STORM LAKE IA REVEALED WIND SHEAR
OFF THE CHARTS VALID FOR 00Z/10. FOR INSTANCE 0-3KM HELICITY IS 555
M/S AND 0-3KM BULK SHEAR AT 47 KNOTS. ML CAPE IS NEAR 3200 J/KG WITH
THE CIN BEGINNING TO BREAK BY 00Z. SO ROTATING SUPERCELLS ARE
CERTAINLY POSSIBLE THIS EVENING WITH A THREAT FOR LARGE HAIL AND
ISOLATED TORNADOES ALONG THE WARM FRONT. HOWEVER ONE ITEM TO NOTE IS
THAT WITH THE FORWARD PROPOGATION OF THE STORMS...THE SEVERE WEATHER
THREAT WILL LIKELY NOT LAST THAT LONG. IN FACT AFTER ABOUT 03-04Z...
THINGS TO BEGIN TO STABILIZE RATHER RAPIDLY AS SOME DRY SLOTTING
BEGINS TO TAKE OVER OFF THE SURFACE. TO THE WEST...MOIST UPSLOPE
FLOW WILL DOMINATE OUR AREAS WEST OF I 29 AND IT APPEARS LIKELY THAT
SOME FOG AND DRIZZLE WILL LINGER THIS EVENING IN THOSE AREAS.
STILL... ELEVATED STABILITY IS ABUNDANT IN OUR WESTERN ZONES SO
DESPITE COOL SURFACE TEMPERATURES...GENERAL THUNDERSTORMS ARE A
THREAT FOR OUR WEST ALSO THIS EVENING. AS ELUDED TOO EARLIER...AFTER
MIDNIGHT THE DRY SLOTTING BEHIND THE WARM FRONT CONTINUES TO MOVE
NORTHWARD EAST OF I 29...WITH STRATUS LINGERING WEST OF I 29.
MEASURABLE RAINFALL WILL TAPER OFF. LOWS TONIGHT WILL BE MILD AS
COLD AIR IS LACKING EVEN AS FAR WEST AS SW ND. HAVE MID 40S GOING IN
OUR WEST...TO AROUND 60 IN STORM LAKE.  /MJF

AFTER THE BRIEF BREAK IN THE PRECIPITATION IN THE VERY EARLY MORNING
HOURS OF SUNDAY...WILL SEE SHOWERS AND ISOLATED THUNDERSTORMS
REDEVELOP OVER OUR SOUTH CENTRAL SOUTH DAKOTA ZONES BY MID MORNING
AS THE MAIN UPPER LEVEL LOW TRACKS OUT OF COLORADO. PRECIPITATION
WILL MOVE SLOWLY EASTWARD ACROSS THE CWA DURING THE DAY ON
SUNDAY...CONTINUING TO EXPAND TO THE EAST ON SUNDAY NIGHT AS THE
UPPER LEVEL LOW TRACKS INTO EASTERN MINNESOTA BY EARLY ON MONDAY.
THE ATMOSPHERE BECOME INCREASINGLY STABLE ON SUNDAY...SO THINK THE
MAIN THUNDERSTORM CHANCES WILL BE THROUGH THE BROOKINGS TO MARSHALL
AREA IN THE MORNING IN THE VICINITY OF A WANING MIDLEVEL
INSTABILITY/THETA E AXIS OVER THAT AREA. HAVE HIGHEST POPS ON SUNDAY
ACROSS OUR WEST AND NORTH IN AREA OF BEST UPPER LEVEL SYNOPTIC
LIFT...PER 700 TO 500 MB DIV Q FIELD. WITH AN EVER TIGHTENING
SURFACE GRADIENT AS THE SURFACE LOW LIFTS TO THE NORTHEAST...WILL
SEE NORTHWESTERLY WINDS PICK UP ACROSS THE AREA THROUGH THE
AFTERNOON...AND MAY BE BRUSHING WIND ADVISORY CRITERIA IN SOME OF
OUR WESTERN LOCALES. WITH OUR CWA BISECTED BY A COOL AIRMASS TO THE
WEST AND A WARMER AIRMASS TO THE EAST...WILL SEE A WIDE RANGE OF
TEMPERATURES ACROSS THE AREA ON SUNDAY. HIGHS WILL BE AROUND 50
THROUGH THE CHAMBERLAIN TO HURON CORRIDOR TO THE MID 70S OVER THE
SPENCER/STORM LAKE AREA.

PRECIPITATION WILL CONTINUE TO PULL TO THE NORTH AND EAST ON SUNDAY
NIGHT AS FORCING TRACKS OFF INTO THE UPPER MIDWEST. COOLER AIR WILL
SLOWLY FILTER INTO THE AREA ON SUNDAY NIGHT WITH WINDY CONDITIONS
PERSISTING UNDER A TIGHT GRADIENT/RAPID PRESSURE RISES/AND STRONG
COLD AIR ADVECTION. LOWS WILL BE IN THE MID 30S TO LOWER 40S.

MONDAY WILL BE A BETTER DAY WITH DECREASING CLOUDS AND TEMPERATURES
A COUPLE OF DEGREES ABOVE NORMAL AS SURFACE HIGH PRESSURE/UPPER
LEVEL RIDGING BUILD INTO THE REGION. THE DOWN SIDE TO THE DAY WILL
BE THE PERSISTENT STRONG WINDS. HIGHS ON MONDAY WILL BE IN THE RANGE
OF MID 50S TO LOWER 60S.

SOUTHERLY FLOW RETURNS TO THE AREA ON TUESDAY ON THE BACKSIDE OF THE
HIGH...WITH LESS WIND AND WARMER TEMPERATURES. HIGHS LOOKING TO BE
IN THE MID 60S TO AROUND 70. A BOUNDARY/LOW LEVEL CONVERGENCE ZONE
SETS UP ACROSS THE AREA ON TUESDAY NIGHT AND WEDNESDAY...INTERACTING
WITH A SHORTWAVE TRACKING OUT OF THE CENTRAL ROCKIES...AND KEEPING
A CHANCE OF SHOWERS OVER OUR AREA INTO WEDNESDAY NIGHT WITH THE
BOUNDARY NOT MAKING MUCH MOVEMENT THROUGH THE PERIOD. TEMPERATURES
WILL BE COOLER ON WEDNESDAY IN OUR WEST...BEHIND THE BOUNDARY...WITH
HIGHS IN THE 50S...WHILE ON THE WARM SIDE OF THE FEATURE
TEMPERATURES WILL RISE INTO THE UPPER 60S OVER PORTIONS OF NORTHWEST
IOWA. MAIN UPPER LEVEL TROUGH SWINGS THROUGH THE REGION ON
THURSDAY...WITH THE BOUNDARY FINALLY PULLING TO THE SOUTH AND
EAST...AND HIGHS IN THE LOWER TO MID 50S ACROSS THE COUNTY WARNING
AREA.

MODEL DIFFERENCES WITH HOW FAST PRECIPITATION PULLS OUT FOR THE END
OF NEXT WEEK. TEMPERATURES LOOK TO UNDERGO SLOW WARMING FOR FRIDAY
AND SATURDAY.  /JM

&&

.AVIATION...
STRATUS NORTH OF THE WARM FRONT WILL CONTINUE TO BE ABUNDANT ACROSS
THE NORTHERN AND WESTERN ZONES OF THE FSD FORECAST AREA THIS
EVENING. THEREFORE CONDITIONS WILL BE GENERALLY IFR IN MOST OF SW MN
AND AREAS WEST OF I 29 THIS EVENING. IN ADDITION...STRONG CAPPING IS
IN PLACE RIGHT NOW. BUT THE CAPPING IS EXPECTED TO BREAK AS A SHORT
WAVE OF ENERGY LIFTS NORTHEASWARD THIS EVENING. THUNDERSTORMS SHOULD
DEVELOP ACROSS THIS AREA AND MAY BECOME QUITE NUMEROUS ALONG AND
EAST OF I 29. THERE IS ALSO A SEVERE POTENTIAL FOR THOSE AREAS.
AFTER MIDNIGHT...THE NAM AND GFS LOW LEVEL RELATIVE HUMIDITY FIELDS
SHOW A LOT OF UPPER IFR TO MVFR STRATUS NUDGING EASTWARD ACROSS THE
FORECAST AREA...ADVANCING TO ALONG AND WEST OF A YANKTON SD...TO
SIOUX FALLS...TO MARSHALL MN LINE BY 12Z SUNDAY. THIS IS IN RESPONSE
TO LOW LEVEL WINDS BECOME WESTERLY...AND ONE CAN SEE THE AMOUNT OF
STRATUS CURRENTLY PRESENT IN CENTRAL SD. EAST OF THAT LINE...A FEW
SHOWERS OR THUNDERSTORMS MAY LINGER FROM 06Z TO 12Z SUNDAY...BUT
OTHERWISE CONDITIONS SHOULD BE MVFR TO VFR.  /MJF

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
Hazardous weather outlook, Apr 9, 4:00 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
400 PM CDT SAT APR 09 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
400 PM CDT SAT APR 09 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
LATE THIS AFTERNOON...ISOLATED THUNDERSTORMS MAY DEVELOP ACROSS
EASTERN NEBRASKA...AND PUSH INTO SOUTHEAST SOUTH DAKOTA AND
NORTHWEST IOWA BY EARLY EVENING. STORMS WILL DEVELOP VERY RAPIDLY
WITH A RAPID NORTHEAST MOVEMENT.

THIS IS A CONDITIONAL THREAT. IF STORMS DO DEVELOP AND CAN BECOME
ROOTED IN THE MORE MOIST AND UNSTABLE AIR MASS NEAR AND TO THE
EAST OF THE INTERSTATE 29 CORRIDOR...THEY WILL QUICKLY BECOME
SEVERE WITH A THREAT FOR HAIL TO AROUND 2 INCHES IN DIAMETER. IN
ADDITION WITH STRONG WINDS ABOVE THE SURFACE...WINDS UP TO 65 MPH
MAY OCCUR IN SOME OF THE STRONGEST CELLS. THERE IS EVEN A THREAT
FOR TORNADOES IN A SHORT WINDOW FROM 6 PM TO 9 PM ACROSS
NORTHWEST IOWA AND IMMEDIATELY ADJACENT AREAS. AS STORMS MOVE
NORTHWARD OF INTERSTATE 90...THE THREAT WILL CHANGE TO PRIMARILY
VERY LARGE HAIL UP TO AROUND 2 INCHES IN DIAMETER...ESPECIALLY
ACROSS EXTREME EASTERN SOUTH DAKOTA INTO SOUTHWEST MINNESOTA.
THE RISK FOR SEVERE STORMS SHOULD DIMINISH BY MIDNIGHT. OTHER
MORE SCATTERED STORMS MAY OCCUR FURTHER WEST OF INTERSTATE
29...BUT ARE NOT EXPECTED TO BECOME SEVERE...WITH SMALL HAIL THE
MAIN THREAT.

FLOODING...
FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX AND JAMES
RIVERS FOR THE FORESEEABLE FUTURE. BY THE MIDDLE OF THE
WEEK...THE DES MOINES RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE
AT WINDOM AND JACKSON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NORTHWEST WINDS BEHIND AN EXITING AREA OF LOW PRESSURE ON SUNDAY
NIGHT AND MONDAY WILL REACH 25 TO 35 MPH...WITH SOME GUSTS OVER
40 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM MAINLY ALONG AND
EAST
OF INTERSTE 29.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 9, 6:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
647 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             SALIX                   42.31N 96.29W
04/09/2011  E1.00 INCH       WOODBURY           IA   LAW ENFORCEMENT

            AT THE JUNCTION OF 290TH AVE AND K45

&&

DMORIN
Local storm report, Apr 9, 6:48 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
648 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             SLOAN                   42.23N 96.22W
04/09/2011  E0.75 INCH       WOODBURY           IA   LAW ENFORCEMENT

&&

DMORIN
Local storm report, Apr 9, 6:55 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
655 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             SALIX                   42.31N 96.29W
04/09/2011  E1.00 INCH       WOODBURY           IA   TRAINED SPOTTER

&&

LIEBL
Local storm report, Apr 9, 6:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
659 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             SALIX                   42.31N 96.29W
04/09/2011  E1.00 INCH       WOODBURY           IA   LAW ENFORCEMENT

            MARBLE TO QUARTER SIZE HAIL

&&

DMORIN
Local storm report, Apr 9, 7:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
704 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             1 NW DANTE              43.05N 98.20W
04/09/2011  E1.00 INCH       CHARLES MIX        SD   TRAINED SPOTTER

&&

DMORIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:38 PM CDTSevere Thunderstorm WarningFSDClay, Yankton26 min
Apr 9, 7:42 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Hutchinson33 min
Apr 9, 8:11 PM CDTSevere Thunderstorm WarningFSDLake, McCook, Miner, Minnehaha34 min
Apr 9, 8:19 PM CDTSevere Thunderstorm WarningFSDUnion41 min
Apr 9, 8:45 PM CDTSevere Thunderstorm WarningFSDLake, McCook, Minnehaha, Moody45 min
Apr 9, 8:55 PM CDTSevere Thunderstorm WarningFSDBrookings, Lake, Moody50 min
Apr 9, 9:15 PM CDTSevere Thunderstorm WarningFSDUnion30 min
Apr 9, 9:17 PM CDTSevere Thunderstorm WarningFSDMinnehaha, Moody43 min
Apr 9, 9:17 PM CDTSevere Thunderstorm WarningFSDUnion43 min
Apr 9, 9:31 PM CDTTornado WarningFSDUnion29 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.